Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 94, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2019, 12:13 PM CDT for 5 counties in Oklahoma. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2019, 12:13 PM CDT (17:13 UTC)
- Expired
- May 20, 2019, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 12:36 PM CDT | TSTM WND GST 60 | 4 Wnw Adair, OK | |
| May 20, 12:54 PM CDT | HAIL 1 | Vinita, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WUUS54 KTSA 201713
SVRTSA
OKC035-041-097-105-131-201745-
/O.NEW.KTSA.SV.W.0094.190520T1713Z-190520T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1213 PM CDT Mon May 20 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
West central Delaware County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
Southeastern Nowata County in northeastern Oklahoma...
* Until 1245 PM CDT.
* At 1213 PM CDT, a severe thunderstorm was located 4 miles east of
Talala, moving northeast at 75 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Claremore... Vinita...
Chelsea... Oologah...
Langley... Adair...
Ketchum... Spavinaw...
Foyil... Disney...
Talala... Big Cabin...
Pensacola... New Alluwe...
Cherokee State Park... Watova...
Chloeta... White Oak...
Spavinaw State Park... Strang...
This includes Interstate 44 between mile markers 249 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3640 9492 3628 9570 3649 9582 3655 9581
3695 9523
TIME...MOT...LOC 1713Z 239DEG 63KT 3653 9561
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
765
WWUS54 KTSA 201733
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1233 PM CDT Mon May 20 2019
OKC035-041-097-105-131-201745-
/O.CON.KTSA.SV.W.0094.000000T0000Z-190520T1745Z/
Craig OK-Rogers OK-Delaware OK-Mayes OK-Nowata OK-
1233 PM CDT Mon May 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CRAIG...NORTHEASTERN ROGERS...WEST CENTRAL DELAWARE...NORTHERN
MAYES AND SOUTHEASTERN NOWATA COUNTIES...
At 1233 PM CDT, a severe thunderstorm was located over Chelsea,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Vinita... Chelsea...
Langley... Adair...
Ketchum... Spavinaw...
Foyil... Disney...
Big Cabin... Pensacola...
New Alluwe... Cherokee State Park...
Spavinaw State Park... Watova...
Chloeta... White Oak...
Strang... Hollow...
Centrailia... Disney Little Blue State Park...
This includes Interstate 44 between mile markers 254 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3640 9492 3631 9552 3664 9568 3695 9523
TIME...MOT...LOC 1733Z 249DEG 38KT 3654 9540
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:45 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 20, 10:45 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1045 AM CDT Mon May 20 2019 ...UPDATE... .DISCUSSION... Band of convection extending through NE OK remains elevated however sufficient instability remains present to support brief intervals of severe potential. These storms will continue to fester and likely spread E-NE while deeper boundary moisture spreads northward. The residual boundary from the ongoing convection will likely serve as the effective frontal zone and be a focus of concern with expected afternoon / evening storms. Forecast wind profiles appear to be realized in observational satellite winds and area VWP profiles which raises confidence in a broad region of favorable wind fields supportive of significant severe weather from this afternoon through the evening hours. This event will be rather long lived locally as a continued severe threat will exist with developing linear MCS later tonight which advances eastward across the area through early afternoon Tuesday. Flooding risks will continue to steadily raise and areas northeast of Interstate 44 appear most susceptible to the highest totals. River flood warnings have increased in number and further rises are likely once the rainfall footprint is realized. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 70 81 63 / 80 80 80 10 FSM 80 68 79 61 / 30 50 80 20 MLC 78 69 80 64 / 60 50 80 10 BVO 73 67 79 59 / 80 100 80 10 FYV 76 66 78 59 / 50 60 80 20 BYV 75 66 77 61 / 30 60 80 40 MKO 76 67 80 60 / 60 60 80 10 MIO 73 68 78 61 / 70 90 70 10 F10 76 67 80 62 / 60 60 80 10 HHW 81 70 81 65 / 50 30 70 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday evening for OKZ054>074. AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011. && SHORT TERM...07
Hazardous weather outlook, May 20, 4:43 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 AM CDT Mon May 20 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 AM CDT Mon May 20 2019 ...SIGNIFICANT SEVERE WEATHER TODAY WITH THE THREAT OF STRONG TORNADOES... ...HEAVY RAIN AND FLASH FLOODING LIKELY THROUGH TUESDAY EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. HEAVY RAIN. RISK...Critical. AREA...eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. DISCUSSION... A high impact severe weather and flood event is set to unfold across eastern Oklahoma and western Arkansas Today into Tuesday. Thunderstorms are expected to blossom across eastern Oklahoma and western Arkansas late this Morning into this Afternoon as a potent storm system begins to pivot out of the Southwest and into the Plains. As a warm front moves north across the area this Morning into this Afternoon, the airmass across the region will become increasingly unstable. This will allow any thunderstorms that develop to become supercellular with a few strong tornadoes possible. Large hail and wind gusts to around 80 mph will be possible as well. This activity will taper off later Tonight. In addition, locally heavy rainfall will be likely with an increased potential for flash flooding across much of eastern Oklahoma and western Arkansas. 2 to 4 inches of rain will be common across the area with amounts as high as 8 inches possible in some locations. This will likely lead to flash flooding of creeks, streams and low lying areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. EXTENDED DISCUSSION... The severe thunderstorms and heavy rainfall threat continues into Tuesday as thunderstorm complex that will develop west of the area Tonight moves across eastern oklahoma and western Arkansas. This complex will have the potential to produce damaging winds, large hail and a few tornadoes. These storm are expected to exit the area late Tuesday Afternoon or early Tuesday Evening. Showers and thunderstorms may clip western portions of the area Wednesday night and again on Friday as series of upper level disturbances slide to the west of the area. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel and first responders should continue to closely monitor the latest forecasts both Today and Tuesday. Significant severe weather is expected Today with the potential for high end impacts, including flash flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 20, 10:28 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 AM CDT Mon May 20 2019
OKZ059-060-064-201600-
Tulsa OK-Pawnee OK-Creek OK-
1028 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CREEK...SOUTHEASTERN
PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 1100 AM CDT...
At 1028 AM CDT, a strong thunderstorm was located 3 miles east of
Shamrock, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Sand Springs... Mannford...
Drumright... Shamrock...
Keystone State Park... Silver City...
This includes Interstate 44 between mile markers 185 and 192, and
between mile markers 194 and 209, and near mile marker 214.
LAT...LON 3627 9643 3617 9627 3616 9627 3616 9625
3605 9606 3579 9648 3590 9662 3599 9662
TIME...MOT...LOC 1528Z 219DEG 28KT 3592 9651Special weather statement, May 20, 11:27 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 AM CDT Mon May 20 2019
OKZ055-056-060-061-201700-
Tulsa OK-Rogers OK-Nowata OK-Washington OK-
1127 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN WASHINGTON...SOUTHERN NOWATA AND NORTHEASTERN TULSA
COUNTIES UNTIL NOON CDT...
At 1127 AM CDT, a strong thunderstorm was located 3 miles east of
Vera, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Nowata... Skiatook...
Collinsville... Oologah...
Ramona... Talala...
Vera... New Alluwe...
Watova...
LAT...LON 3668 9543 3660 9543 3659 9542 3627 9574
3639 9600 3682 9583
TIME...MOT...LOC 1627Z 203DEG 36KT 3646 9581The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 15 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage | 48 hr |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 10 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 12 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 13 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 12 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Sequoyah | 22 hr |
| May 20, 10:28 AM CDT | Special Weather Statement | TSA | Creek | 32 min |
| May 20, 10:53 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 52 min |
| May 20, 11:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| May 20, 12:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 47 min |
| May 20, 12:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 20, 1:20 PM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 1:26 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 19 min |
| May 20, 1:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| May 20, 2:05 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 20, 2:09 PM CDT | River Flood Warning | TSA | Nowata | 12 days |
| May 20, 2:20 PM CDT | River Flood Warning | TSA | Ottawa | 7 days |
| May 20, 2:54 PM CDT | River Flood Warning | TSA | Pawnee | 8 days |
| May 20, 2:58 PM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 20, 3:18 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:28 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 32 min |
| May 20, 4:46 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 8 hr |
| May 20, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| May 20, 5:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| May 20, 5:39 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 36 min |
| May 20, 6:11 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 27 min |
| May 20, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 20, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 26 min |
| May 20, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 18 min |
| May 20, 6:51 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 8 hr |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.